Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 72, NWS Northern Indiana

December 3, 2011

NWS Northern Indiana issued this small craft advisory at Dec 3, 2011, 4:29 AM EST. It took effect at Dec 3, 2011, 10:00 PM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2011, 4:29 AM EST (09:29 UTC)
In effect from
Dec 3, 2011, 10:00 PM EST
Expired
Dec 4, 2011, 10:00 PM EST
In force
24 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

899 
WHUS73 KIWX 030929
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST SAT DEC 3 2011

LMZ043-046-031730-
/O.NEW.KIWX.SC.Y.0072.111204T0300Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EST SAT DEC 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SUNDAY. 

* WINDS: SOUTH INCREASING TO 30 KNOTS TONIGHT WITH GUSTS TO 35
  KNOT GALES POSSIBLE. WINDS WILL VEER WESTERLY SUNDAY AND
  DECREASE IN THE LATE AFTERNOON THROUGH EVENING.

* WAVES: BUILDING TO 5 TO 8 FEET TONIGHT...SUBSIDING SUNDAY
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
6 follow-up statements
024 
WHUS73 KIWX 031515
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 AM EST SAT DEC 3 2011

LMZ043-046-032315-
/O.CON.KIWX.SC.Y.0072.111204T0300Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 AM EST SAT DEC 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SUNDAY. 

* WINDS: SOUTH INCREASING 20 TO 30 KNOTS TONIGHT WITH GUSTS TO 35
  KNOT GALES POSSIBLE. WINDS WILL VEER WESTERLY SUNDAY AND
  DIMINISH IN THE LATE AFTERNOON THROUGH EVENING.

* WAVES: IN MICHIGAN NEARSHORE WATERS...BUILDING TO 4 TO 7 FEET BY
  LATE TONIGHT...5 TO 8 FEET ON SUNDAY...THEN SUBSIDING BELOW 4
  FEET SUNDAY EVENING. IN INDIANA NEARSHORE WATERS...BUILDING TO 3
  TO 6 FEET LATE TONIGHT AND CONTINUING SUNDAY...THEN SUBSIDING
  BELOW 4 FEET SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
079 
WHUS73 KIWX 032108
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EST SAT DEC 3 2011

LMZ043-046-040515-
/O.CON.KIWX.SC.Y.0072.111204T0300Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
408 PM EST SAT DEC 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SUNDAY. 

* WINDS: SOUTH TO 30 KNOTS VEERING WEST SUNDAY.

* WAVES: BUILDING TO 5 TO 7 FEET SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
749 
WHUS73 KIWX 040301
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1001 PM EST SAT DEC 3 2011

LMZ043-046-041115-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1001 PM EST SAT DEC 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY. 

* WINDS: SOUTH TO 30 KNOTS VEERING WEST SUNDAY. GUSTS AROUND 35
  KNOT GALES POSSIBLE LATE TONIGHT THROUGH SUNDAY MORNING.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
624 
WHUS73 KIWX 040950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
450 AM EST SUN DEC 4 2011

LMZ043-046-041800-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
450 AM EST SUN DEC 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: SOUTH TO 30 KNOTS VEERING WEST THIS AFTERNOON. GUSTS
  AROUND 35 KNOT GALES POSSIBLE THROUGH MORNING.

* WAVES: 5 TO 8 FEET...SUBSIDING THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
292 
WHUS73 KIWX 041558
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1058 AM EST SUN DEC 4 2011

LMZ043-046-050000-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1058 AM EST SUN DEC 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: WEST TO 20 KNOTS WITH GUSTS TO 25 KNOTS. VEERING
  NORTHWEST THIS EVENING AND DIMINISHING TO 10 TO 15 KNOTS. 

* WAVES: 3 TO 6 FEET...SUBSIDING BELOW 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
696 
WHUS73 KIWX 042048
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EST SUN DEC 4 2011

LMZ043-046-050300-
/O.CON.KIWX.SC.Y.0072.000000T0000Z-111205T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
348 PM EST SUN DEC 4 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: WEST TO 20 KNOTS VEERING NORTH 5 TO 10 KNOTS TONIGHT.

* WAVES: 3 TO 5 FEET...SUBSIDING BELOW 4 FEET BY LATE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 4:09 AM EST, 20 minutes earlier.

Area forecast discussion, Dec 3, 4:09 AM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 AM EST SAT DEC 3 2011

.SHORT TERM...

TODAY THROUGH SUNDAY NIGHT

IMPULSE LADEN SW FLOW WILL CONTINUE TO IMPACT THE REGION AS A SW
CONUS UPPER TROUGH EJECTS DISTURBANCES TOWARD THE REGION. THE FIRST
IN A SERIES OF THESE DISTURBANCES IS IN THE PROCESS OF ADVECTING
TOWARD THE REGION...WITH A BROAD AREA OF RAIN SHOWERS IN PLACE OVER
WI/IA/MO...ASSOCIATED WITH INCREASED LARGE SCALE ASCENT AND LL
THETA-E ADVECTION. WAA PROCESSES ARE ONGOING FROM H95 THROUGH
H7...HELPING TO CREATE A RATHER STOUT LL INVERSION...AN INVERSION
THAT WILL BE HARD PRESSED TO MIX OUT GIVEN EXPECTED CLOUD COVER/SNOW
PACK IN AREAS/AND RAIN OVER PORTIONS OF THE AREA SUPPORTING
WETBULBING. ANOTHER...AND MUCH STRONGER IMPULSE WILL SUPPORT A
DECENT SFC REFLECTION TO THE PRESSURE FIELD OVER THE SOUTHERN
PLAINS. THIS LOW PRESSURE SYSTEM WILL ADVECT QUICKLY NE ALONG THE
DEVELOPING BAROCLINIC ZONE IN PLACE...SUPPORTING ANOTHER ROUND OF
LARGE SCALE ASCENT/RENEWED THETA-E RISES AND ASSOCIATED RAIN LATE
TONIGHT LOCALLY...WHICH WILL LAST INTO SUNDAY MORNING. FAVORED A
BLEND OF SEVERAL FORECAST MODELS...CAPITALIZING ON INHERENT MODEL
STRENGTHS WHERE NEEDED. DID CONTINUE TO FAVOR A SOLUTION WHERE
PRECIP ARRIVES LATER TONIGHT GIVEN PREFERENCE TOWARD A SLOWER WAVE
PHASE SPEED PER A DELAYED UPPER JETLET WITH LIKELY UPSTREAM LATENT
HEAT HEIGHT ADJUSTMENT PROCESSES.

TODAY...PRIMARY WEAKER IMPULSE WILL INTERACT WITH A PLUME OF
ELEVATED THETA-E AIR AND SUPPORT SHOWERS ACROSS THE NW FA...GIVEN
SYSTEM TRACK. DID INCREASE POPS...EXPANDING LOW POP MENTION FARTHER
SE PER RADAR AND GUIDANCE TRENDS. OPTED FOR COVERAGE MENTION GIVEN
HIGH BASED NATURE TO LIFT...WITH A PERSISTENT DRY WEDGE IN PLACE
FROM H9-H8. EXPECT THE BULK OF ACTIVITY BE NORTH OF THE FA BY THIS
AFTERNOON WITH JUST A TOKEN SMALL POP ACROSS THE NORTH PER TIMING
UNCERTAINTY. HIGHS WILL ONCE AGAIN BE TRICKY AS STATED ABOVE...WITH
A LARGE SPREAD NOTED IN MOS AND MODEL PROGS. WILL STAY THE COURSE
AND TREND HEAVY TOWARD HIRES MODEL SOLUTIONS THAT INCORPORATE THE
SNOW PACK BETTER. BUFR DATA IS ADAMANT THAT THE LL INVERSION WILL
NOT MIX OUT...LIKELY DUE TO LIMITED INSOLATION PER CLOUD COVER WHICH
IS QUITE EXPANSIVE PER SATELLITE AND SFC OBS. HENCE...HAVE LOWERED
TEMPS SOME...ESP IN NE AREAS.

TONIGHT...STRONGER SECONDARY UPPER IMPULSE AND ASSOCIATED SFC
REFLECTION WILL ADVECT TOWARD THE AREA. STRONG LL MOMENTUM ADJUSTMENT
PER PRESSURE FALLS WEST OF THE REGION WILL SUPPORT AN INCREASING LLJ
IN THE H95-H8 LAYER...SUPPORTING THETA-E RIDGING AHEAD OF A SFC COLD
FRONT. SLOWER EXPECTED ARRIVAL OF THE UPPER IMPULSE...NOTED IN
Q-VECTOR PROGS...AND THE LL COLD FRONT SUPPORTS A POP SHIFT IN TIME
TO LATER IN THE NIGHT PERIOD...WITH ONLY A SLIGHT CHANCE MENTION IN
THE EVENING. H85 THETA-E RIDGE IS PROGGED TO ADVECT THROUGH 1/3 TO
1/2 OF THE FA AFTER MIDNIGHT...WITH THE POTENTIAL FOR EVEN MORE
DELAY TO PRECIP ARRIVAL IF HEIGHT ADJUSTMENT PROCESSES ARE EXTENDED.
TRIED TO INCORPORATE THIS CONCERN INTO THE POP GRID. TEMPS WILL
REMAIN STEADY AND POSSIBLY RISE SOME TONIGHT PER STRONG FLOW JUST
ABOVE THE BL...SUPPORTING TURBULENT MIX DOWN INFLUENCE TO SFC TEMPS
UNDER CLOUD COVER.

SUNDAY...SFC TROUGH/COLD FRONT WILL ADVECT THROUGH THE REMAINDER OF
THE FA...WITH RAIN SHOWERS SHIFTING EAST. FLOW LINKAGE PER LL
VEERING OF THE WIND...WITH LINGERING STRONG FLOW WILL SUPPORT
A PERIOD OF DEEP MIXING POST FRONTAL. THIS WILL SUPPORT A WARMER DAY
THAN SAT GIVEN DEEP MIXING INTO THE LINGERING WARMER THERMAL FIELDS
ALOFT..SIMILAR TO CLIPPERS. HENCE...RETAINED UPPER 40S AND LOWER 50S
MANY AREAS...ESP WHERE SOME SUN IS POSSIBLE IN THE NW. COOLER AIR
WILL SETTLE INTO THE AREA OVERNIGHT...WITH THE BAROCLINIC ZONE
STALLING NEAR THE OH RIVER VALLEY AS ANOTHER MID LEVEL IMPULSE
EJECTS TOWARD THE REGION. RENEWED LL UPGLIDE...WITH ASSOCIATED
THETA-E ADV WILL SUPPORT INCREASED CHANCES FOR PRECIP MAINLY
SOUTHERN AREAS LATE SUNDAY NIGHT. TOP DOWN METHOD SUPPORTS ALL RAIN
MOST PLACES GIVEN ELEVATED FZL/S. HOWEVER...SNOW WOULD BE POSSIBLE
ON THE NORTHERN FRINGE OF ANY PRECIP SHIELD GIVEN WETBULBING AND
INCREASING ADIABATIC COOLING AHEAD OF THE IMPULSE...SUPPORTING
COLUMN COOLING. TEMPS MAY ONCE AGAIN FALL EARLY THEN REMAIN STEADY
OR RISE SLOW OVERNIGHT AT MANY AREAS...ESP SOUTH. NO SNOW ACCUMS
EXPECTED ATTM.

&&

.LONG TERM...MONDAY THROUGH FRIDAY

PRIMARY ISSUES IN THE LONG TERM FORECAST WILL BE A RAIN EVENT
TRANSITIONING TO SNOW EARLY IN THE WEEK FOLLOWED BY INTRUSION OF
MUCH COLDER AIR TO END THE PERIOD.

NEXT UPPER JET STREAK FROM THE GULF OF ALASKA WILL DROP SOUTHWARD
ACROSS THE NORTHERN ROCKIES ON MONDAY. MEANWHILE...A STRONG 150-160
KNOT UPPER JET STREAK WILL CONTINUE TO PROGRESS THROUGH DOWNSTREAM
PORTION OF THE LONGWAVE TROUGH INTO EASTERN CANADIAN. THIS WILL
ALLOW A POSITIVELY TILTED NORTHERN STREAM TROUGH TO DEVELOP ACROSS
ACROSS THE NORTHERN PLAINS. EASTWARD PROGRESSION OF THIS TROUGH WILL
RESULT IN BACKING AND STRENGTHENING LOW LEVEL WINDS ACROSS THE LOWER
OHIO RIVER VALLEY ON MONDAY...EVENTUALLY ALLOWING FOR NORTHWARD
TRANSPORT OF LOW LEVEL MOISTURE BACK ACROSS ESPECIALLY SOUTHEAST
PORTIONS OF THE FORECAST AREA. THIS STRENGTHENING SOUTHWESTERLY FLOW
WILL ALSO ENHANCE LOW/MID LEVEL FRONTOGENETIC FORCING ACROSS THE MID
MS RIVER VALLEY EARLY MONDAY...EXPANDING RAPIDLY NORTHEASTWARD
ACROSS THE LOCAL AREA DURING THE DAY MONDAY. STRENGTHENING FRONTAL
CIRCULATION AND TIGHTENING LOW LEVEL BAROCLINIC ZONE WILL POSE
PRECIP TYPE ISSUES FOR THE LOCAL AREA WITH THERMAL PROFILES ACROSS
SOUTHEAST PORTIONS OF THE FORECAST STILL SUPPORTING LIQUID THROUGH
MOST OF MONDAY...WITH A WET SNOW EXPECTED ACROSS THE FAR NORTHWEST.
BASED ON UNCERTAINTY AND TIGHT NATURE OF THIS BAROCLINIC ZONE...HAD
TO MAINTAIN A FAIRLY LARGE SWATCH OF RAIN/SNOW MENTION ACROSS
CENTRAL PORTIONS OF THE FORECAST AREA. SNOW ACCUMULATIONS DURING THE
DAY MONDAY SHOULD BE MINOR BASED ON MARGINAL PROFILES.

FORECAST CONFIDENCE STILL REMAINS FAIRLY LOW FOR THE MONDAY
NIGHT/TUESDAY PERIOD WITH A LARGE DEGREE OF SPREAD AMONG MEDIUM
RANGE DETERMINISTIC/ENSEMBLE SOLUTIONS REGARDING PHASING ISSUES WITH
NORTHERN/SOUTHERN STREAM. 00Z GFS REMAINS MORE CONSOLIDATED AND
PROGRESSIVE TAKING THE 500 HPA HEIGHT MINIMUM ACROSS SOUTHERN
ILLINOIS BY 06Z WED...WHILE THE 00Z GEM REPRESENTS THE OTHER EXTREME
WITH A MORE PROGRESSIVE AND WEAKER NORTHERN STREAM NOT PHASING WITH
A MUCH STRONGER AND SLOWER SOUTHWEST US CUT OFF UPPER LOW. HAVE
OPTED TO FOLLOW A BLENDED SOLUTION AT THIS TIME...MORE INLINE WITH
THE 00Z ECMWF WHICH ALSO HAS EXHIBITED SOME DECENT RUN TO RUN
CONTINUITY OVER PAST FEW RUNS. CONCERN WITH THIS SLOWER BLENDED
SOLUTION WOULD BE FOR ADDITIONAL SUBSTANTIAL PRECIP
AMOUNTS...ESPECIALLY ACROSS EASTERN PORTIONS OF THE FORECAST AREA
MONDAY NIGHT. MELTING SNOW PACK WILL ALSO CONTRIBUTE TO AGGRAVATION
OF ONGOING FLOOD CONCERNS AND EVENTUALLY MAY NEED TO CONSIDER THE
POSSIBILITY OF FLOOD OR FLASH FLOOD HEADLINES FOR THIS PERIOD.
OUTSIDE OF FLOOD CONCERNS...EXPECTING A TRANSITION TO A SWATH OF
ACCUMULATING SNOW MONDAY NIGHT WITH CURRENT INDICATIONS SUGGESTING A
SOUTHWEST TO NORTHEAST ORIENTED BAND POSSIBLE ACROSS PORTIONS OF
WESTERN OR CENTRAL PORTIONS OF FORECAST AREA. LIQUID PRECIP TYPE
SHOULD HOLD ACROSS MUCH OF THE EVENING ACROSS SOUTHEAST
PORTIONS...BEFORE TRANSITIONING TO SNOW LATE MONDAY NIGHT OR BY
EARLY TUESDAY MORNING. CONFIDENCE IN EXACT SNOW AMOUNTS IS
LOW...ESPECIALLY GIVEN HOW JUST MINOR DIFFERENCES IN PLACEMENT OF
BAROCLINIC ZONE AND EVOLUTION OF THE EJECTING SOUTHWEST US WAVE WILL
IMPACT PRECIP TYPE/PLACEMENT. SOME LIGHT SNOW SHOULD LINGER INTO
TUESDAY AS UPPER TROUGH AXIS IS SLOW TO VACATE.

TOWARD THE END OF THE PERIOD...MEDIUM RANGE MODELS HAVE BEEN FAIRLY
CONSISTENT IN HIGHLIGHTING STRONGER WESTERN CANADIAN VORT MAX
ROTATING AROUND POLAR LOW SUPPRESSING HEIGHTS ACROSS NORTHWEST
CONUS/SOUTHWEST CANADA...ALLOWING FOR MUCH COLDER AIR TO SPILL
ACROSS NORTHERN TIER OF CONUS. MAIN IMPACT FROM THIS POTENTIAL
ARCTIC INTRUSION WOULD BE TOWARD THE END OF THIS FORECAST VALID
PERIOD ON FRIDAY...AND DID MAINTAIN BROAD BRUSH LOW CHANCE SN POPS
TO ACCOUNT FOR APPROACH OF THIS FRONT...WITH EVENTUAL LAKE EFFECT
CHANCES IF THIS SCENARIO UNFOLDS.

&&

.AVIATION.../06Z TAFS/
SFC HIGH PRESSURE WILL SHIFT EAST OUT OF THE REGION WITH LOW
PRESSURE DEVELOPING AND PUSHING NE ACROSS THE SOUTHERN PLAINS INTO
THE WESTERN MIDWEST. VFR CIGS AOA 20KFT WILL TREND DOWN TO BELOW
10KFT IN THE PERIOD...REMAINING VFR. WEAK SW FLOW IMPULSE MAY
SUPPORT SPRINKLES OR VIRGA ACROSS THE NW AND NORTH...WITH NO
VIS/CIG RESTRICTIONS EXPECTED GIVEN HIGH CENTERED NATURE OF
MOISTURE AND LIFT. SFC WINDS WILL VEER TO THE SOUTH AND INCREASE
IN THE PERIOD AS SFC LOW PRESSURE NEARS THE REGION...WITH
INCREASING CHANCES FOR RAIN LATE IN THE PERIOD AND BEYOND.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...MARSILI
AVIATION...JC
Hazardous weather outlook, Dec 2, 5:15 PM EST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
515 PM EST FRI DEC 2 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-032215-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
515 PM EST FRI DEC 2 2011 /415 PM CST FRI DEC 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

FLOODING WILL CONTINUE ALONG MANY RIVERS IN THE MAUMEE AND WABASH
BASINS. PLEASE REFERENCE RIVER FLOOD PRODUCTS FOR ADDITIONAL
INFORMATION ON RIVER FLOOD FORECASTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE MAUMEE AND WABASH
BASINS THROUGH MUCH OF THE PERIOD. RAIN IS EXPECTED TO OVERSPREAD
THE AREA SATURDAY NIGHT AND SUNDAY. RAINFALL AMOUNTS OF A QUARTER
OF AN INCH TO THREE QUARTERS OF AN INCH ARE POSSIBLE DURING THIS
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-032215-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
515 PM EST FRI DEC 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY AND
SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.